MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY
Model Number GWC-12325LG-FT
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that a non-abbott wire was used to cross the lesion and then a microcatheter was used to swap it out for the viperwire advance coronary guidewire after crossing the lesion.A diamondback coronary orbital atherectomy device (oad) was used until the crown was advanced just short of the lesion.Five to six treatments were performed and it was unable to cross the lesion.Oad was removed and a non-compliant balloon was used that did not cross the lesion either.Oad was reintroduced again and it was finally able to cross on the third and fourth attempt of low speed treatments.Three more treatments were performed once the lesion was crossed to open the vessel up.There were no other issues during the atherectomy portion of the procedure, however, once the oad was removed safely, the physician tried to remove the viperwire coronary viperwire and it was lodged distally in the vessel.While trying to remove the wire it broke off, and about 12mm of distal portion of the wire remained in the vessel.Attempts were made to snare it out, but was left in-vivo as it was not worth the risk in the physician's opinion.
 
Event or Problem Description
It was reported that a non-abbott wire was used to cross the lesion and then a microcatheter was used to swap it out for the viperwire advance coronary guidewire after crossing the lesion.A diamondback coronary orbital atherectomy device (oad) was used until the crown was advanced just short of the lesion.Five to six treatments were performed and it was unable to cross the lesion.Oad was removed and a non-compliant balloon was used that did not cross the lesion either.Oad was reintroduced again and it was finally able to cross on the third and fourth attempt of low speed treatments.Three more treatments were performed once the lesion was crossed to open the vessel up.There were no other issues during the atherectomy portion of the procedure, however, once the oad was removed safely, the physician tried to remove the viperwire coronary viperwire and it was lodged distally in the vessel.While trying to remove the wire it broke off, and about 12mm of distal portion of the wire remained in the vessel.Attempts were made to snare it out, but was left in-vivo as it was not worth the risk in the physician's opinion.Additional information was received and the patient was stable.
 
Additional Manufacturer Narrative
"the device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported material separation and foreign body in patient resulting in unexpected medical intervention appears to be related to operational context.In this case, it is possible that the reported material separation and foreign body in patient resulting in unexpected medical intervention is due to patient disease state and/or use techniques employed; however, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated fields: b5, g3, g6, h2, h6 and h11.

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key23649616
Report Number3004742232-2025-00358
Device Sequence Number10123395
Product Code MCX
UDI-Device Identifier10852528005701
UDI-Public(01)10852528005701(17)251231(10)517406-2
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberGWC-12325LG-FT
Device Catalogue Number7-10038-01
Device Lot Number517406-2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2025
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexMale